From Miami, Florida, USA:
I noticed your response to a question about penicillin leading to low blood sugars. I have type 1 diabetes, I am taking an antibiotic, and I have noticed a similar significant drop in my insulin requirements while on it. My endocrinologist says my blood tests are all normal. Isn't it possible that antibiotics are the cause of the lower blood sugars?
I do not know of any association of taking antibiotics with reduced insulin requirements unless the treatment of the infection has stopped all the counter-regulatory hormones that caused the need for more insulin in the first place.
Original posting 16 Oct 2001
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.